Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

Another question about Topamax...

Posted by on Dec. 7, 2012 at 7:57 AM
  • 8 Replies
For those of you that have taken Topamax, did it mess with your stomach? My stomach has been yucky the last few days, even waking me up at like 4 AM, and I never get back to sleep. Im on the lowest dose, supposed to be doubling it today, but I think I'll go off it instead. Im going to call my dr but shes rarely there on fridays. Just wondering if anyone else had this as a side effect.
Posted on CafeMom Mobile
by on Dec. 7, 2012 at 7:57 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
Meg2011425
by Bronze Member on Dec. 7, 2012 at 8:00 AM
It does mess with it. It's also used as a diet mechanism and a migraine med. My ex mil was on it for awhile.
Posted on CafeMom Mobile
rhodaj
by rho on Dec. 7, 2012 at 8:05 AM

I get an upset stomach from and if I take it before bed I wake up with a migraine. Which is weird for the migraine considering it is used for migraines also.

ashleighmama
by Ashleigh on Dec. 7, 2012 at 8:15 AM
I knew weight loss was a side effect, which was a bonus for me after just having gained so much weight from Risperdal, which has been coming off, but sheesh, this is a terrible way to lose weight, I cant do ANYTHING when Im constantly on the verge of throwing up. Ya, I think 1 week of this med is enough for me to know this isnt gonna work out, Im done with it.

Quoting Meg2011425:

It does mess with it. It's also used as a diet mechanism and a migraine med. My ex mil was on it for awhile.
Posted on CafeMom Mobile
ashleighmama
by Ashleigh on Dec. 7, 2012 at 8:19 AM
Ugh, thats no good. Years ago I used to get migraines and throwing up always went with it, so its wierd that a migraine med would cause nausea. Yep, Im done with it, I cant function when Im constantly on the verge of throwing up.

Quoting rhodaj:

I get an upset stomach from and if I take it before bed I wake up with a migraine. Which is weird for the migraine considering it is used for migraines also.

Posted on CafeMom Mobile
lyrick24
by Ruby Member on Dec. 7, 2012 at 8:33 AM

 it never bothered my stomach although i guess it could. i would give it a little while to see if it goes away then call my dr.

KiarahsMommy12
by on Dec. 7, 2012 at 8:37 AM
Sadly... I ended up w IBS from topimax.. 2 weeks to the day I took it.. Immediate stomach upset .. So hidden if a side effect.. Dr had to break out his lil book of side effect!!! Lovely!!! So ya I've had bad IBS for 3 yrs now n with no cure in site!!! I wish u best of luck w Ur stomach troubles! Although if Ur dealing w heartburn now cuz if acid reflex... I highly recommend Zegerid OTC one a day pill that's the bomb!!!
Posted on the NEW CafeMom Mobile
matreshka
by Ruby Member on Dec. 7, 2012 at 9:55 AM

I honestly don't remember but an upset stomach is a side effect of many meds.  Talk to your doc about it.  Do you take it with a light snack?  That might help the stomach upset.

ashleighmama
by Ashleigh on Dec. 7, 2012 at 10:04 AM
I take it at night like my dr told me to after dinner, and I will admit Im a nighttime snacker, so I always have food in my stomach when I take it. I know better than to take pills on an empty stomach, I learned that lesson the hard way a long time ago.

Quoting matreshka:

I honestly don't remember but an upset stomach is a side effect of many meds.  Talk to your doc about it.  Do you take it with a light snack?  That might help the stomach upset.

Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)